This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Terbinafine may slow down how quickly your liver processes your tricyclic medicine.
What might happen:
The amount of tricyclic medicine in your blood may increase and cause an increase in side effects.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. If you experience weakness, tiredness, dizziness, irregular heartbeat, confusion, anxiety, nervousness, difficulty sleeping, or problems urinating, contact your doctor. It may be necessary to adjust the dose of your medicine. Let your doctor know when you stop taking terbinafine. It may be necessary to increase the dose of your tricyclic medicine a few weeks after you stop taking terbinafine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Lamisil (terbinafine hydrochloride) tablet US prescribing information. Novartis Pharmaceuticals Corporation June, 2013.
2.Madani S, Barilla D, Cramer J, Wang Y, Paul C. Effect of terbinafine on the pharmacokinetics and pharmacodynamics of desipramine in healthy volunteers identified as cytochrome P450 2D6 (CYP2D6) extensive metabolizers. J Clin Pharmacol 2002 Nov;42(11):1211-8.
3.O'Reardon JP, Hetznecker JM, Rynn MA, Baldassano CF, Szuba MP. Desipramine toxicity with terbinafine. Am J Psychiatry 2002 Mar;159(3):492.
4.Teitelbaum ML, Pearson VE. Imipramine toxicity and terbinafine. Am J Psychiatry 2001 Dec;158(12):2086.
5.Van Der Kuy PH, Van Den Heuvel HA, Kempen RW, Vanmolkot LM. Pharmacokinetic interaction between nortriptyline and terbinafine. Ann Pharmacother 2002 Nov;36(11):1712-4.
6.van der Kuy PH, Hooymans PM. Nortriptyline intoxication induced by terbinafine. BMJ 1998 Feb 7;316(7129):441.
7.Schmutz JL, Barbaud A, Trechot P. Overdose of nortriptyline during treatment with terbinafine (1st reported case). Ann Dermatol Venereol 1999 Aug-Sep;126(8-9):647.
8.Lamisil (terbinafine) UK summary of product characteristics. Novartis Pharmaceutical UK Ltd June, 2008.